Please use this identifier to cite or link to this item: https://hdl.handle.net/1959.11/3627
Title: Effect of a protection zone in the diffusive Leslie predator-prey model
Contributor(s): Du, Yihong (author); Peng, Rui (author); Wang, Mingxin (author)
Publication Date: 2009
DOI: 10.1016/j.jde.2008.11.007
Handle Link: https://hdl.handle.net/1959.11/3627
Abstract: In this paper, we consider the diffusive Leslie predator-prey model with large intrinsic predator growth rate, and investigate the change of behavior of the model when a simple protection zone Ω₀ for the prey is introduced. As in earlier work [Y. Du, J. Shi. A diffusive predator-prey model with a protection zone. J. Differential Equations 229 [2006] 63-91: Y. Du. X. Liang. A diffusive competition model with a protection zone. J. Differential Equations 244 (2008) 61-86] we show the existence of a critical patch size of the protection zone, determined by the first Dirichlet eigenvalue of the Laplacian over Ω₀ and the intrinsic growth rate of the prey, so that there is fundamental change of the dynamical behavior of the model only when Ω₀ is above the critical patch size. However, our research here reveals significant difference of the model's behavior from the predator-prey model studies in [Y. Du, J. Shi, A diffusive predator-prey model with a protection some, J. Differential Equations 229 (2006) 63-91] with the same kind of protection zone. We show that the asymptotic profile of the population distribution of the Leslie model is governed by a standard boundary blow-up problem, and classical or degenerate logistic equations.
Publication Type: Journal Article
Source of Publication: Journal of Differential Equations, 246(10), p. 3932-3956
Publisher: Academic Press
Place of Publication: New York, USA
ISSN: 0022-0396
Field of Research (FOR): 010110 Partial Differential Equations
010202 Biological Mathematics
Peer Reviewed: Yes
HERDC Category Description: C1 Refereed Article in a Scholarly Journal
Statistics to Oct 2018: Visitors: 154
Views: 171
Downloads: 1
Appears in Collections:Journal Article
School of Science and Technology

Files in This Item:
3 files
File Description SizeFormat 
Show full item record

SCOPUSTM   
Citations

59
checked on Nov 26, 2018

Page view(s)

94
checked on Mar 5, 2019
Google Media

Google ScholarTM

Check

Altmetric

SCOPUSTM   
Citations

 

WEB OF SCIENCETM
Citations

 

Items in Research UNE are protected by copyright, with all rights reserved, unless otherwise indicated.